Earthquake recurrence assessment of the active Shanchiao Fault in northern Taiwan
Yun Xu () and
J. P. Wang
Additional contact information
Yun Xu: The Hong Kong University of Science and Technology
J. P. Wang: The Hong Kong University of Science and Technology
Natural Hazards: Journal of the International Society for the Prevention and Mitigation of Natural Hazards, 2017, vol. 88, issue 2, No 10, 835-851
Abstract:
Abstract The Shanchiao Fault is an active normal fault located in the Taipei metropolis, northern Taiwan. Faulting activities have been observed from both the long-term geological data and the short-term GPS surface deformation along the fault. Particularly, with recent studies suggesting the potential of triggering an Mw 7.0-plus earthquake, the Shanchiao Fault is posing a direct seismic threat to the most important, densely populated Taipei metropolitan area in Taiwan. As a result, this study aims to evaluate the earthquake recurrence probability of the Shanchiao Fault, in an attempt to estimate the seismic hazard and help in decision-making for the Taiwan government. Given the capability of capturing the stochastic nature of tectonic stress accumulating, this study used the Brownian model to calculate the earthquake recurrence of the Shanchiao Fault. From the analysis, the recurrence probabilities of the Shanchiao Fault are determined at 8.3 and 17.4% for the next 50 and 100 years, respectively.
Keywords: Shanchiao Fault; Taipei metropolitan area; Earthquake recurrence; Brownian model (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1007/s11069-017-2894-3 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:nathaz:v:88:y:2017:i:2:d:10.1007_s11069-017-2894-3
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/11069
DOI: 10.1007/s11069-017-2894-3
Access Statistics for this article
Natural Hazards: Journal of the International Society for the Prevention and Mitigation of Natural Hazards is currently edited by Thomas Glade, Tad S. Murty and Vladimír Schenk
More articles in Natural Hazards: Journal of the International Society for the Prevention and Mitigation of Natural Hazards from Springer, International Society for the Prevention and Mitigation of Natural Hazards
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().